MAUDE Adverse Event Report: LENSTEC BARBADOS INC. SOFTEC HDO; INTRAOCULAR LENS

LENSTEC BARBADOS INC. SOFTEC HDO; INTRAOCULAR LENS
Lot Number SB21418
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Impairment (2138); Toxic Anterior Segment Syndrome (TASS) (4469)
Date of Event 08/06/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Lenstec received an email stating "the patients had symptoms of tass after the surgery.The symptoms are a large amount of spider-web-like exudation in the anterior chamber, inflammation and a significant decline in vision.There was patient injury and the lenses remain implanted.".
 
Additional Manufacturer Narrative
Based on the investigation conducted, lenstec concludes that there was no evidence to suggest that any aspect of these devices was responsible for the reported incident.The assessment by lenstec's medical monitor stated the photos were helpful, but the etiology of tass in the complaint is not conclusive.It was also noted that the iols may be an innocent bystander for tass caused by other reasons, and the lack of similar cases around the globe, gives pause to blame the intraocular lenses.Hence, no further actions other than continued vigilance and process reviews were recommended.Furthermore, lenstec confirms that the lens, its design and the manufacturing process are not at fault due to the extensive testing that we have performed on this model.The compatibility and sterility of the injector used by end user cannot be corroborated by lenstec.

Brand Name
SOFTEC HDO
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
LENSTEC BARBADOS INC.
airport commerical centre
pilgram road
christ church, BB170 92
BB  BB17092
Manufacturer (Section G)
LENSTEC BARBADOS INC.
airport commerical centre
pilgram road
christ church, BB170 92
BB   BB17092
Manufacturer Contact
jimmy chacko
1765 commerce ave. n.
st. petersburg, FL 33716
7275712272
MDR Report Key22982264
Report Number9613160-2025-00041
Device Sequence Number8972834
Product Code HQL
UDI-Device Identifier00844369037372
UDI-Public00844369037372
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P090022
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Lot NumberSB21418
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/06/2025
Initial Report FDA Received Date09/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown